Alert archive / California / Freeze Warnings in 2006
Freeze Warning 7, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Dec 17, 2006, 2:51 PM PST. It took effect at Dec 17, 2006, 11:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2006, 2:51 PM PST (22:51 UTC)
- In effect from
- Dec 17, 2006, 11:00 PM PST
- Expired
- Dec 18, 2006, 8:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 172251 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 251 PM PST SUN DEC 17 2006 CAZ001-002-181600- /O.UPG.KEKA.FZ.A.0002.061218T0600Z-061219T1600Z/ /O.NEW.KEKA.FZ.W.0007.061218T0700Z-061218T1600Z/ REDWOOD COAST-MENDOCINO COAST- 251 PM PST SUN DEC 17 2006 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST MONDAY FOR A HARD FREEZE... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A VERY COLD AIR MASS WILL COMBINE WITH CLEAR SKIES TO BRING VERY COLD CONDITIONS TO NORTHERN CALIFORNIA THROUGH MONDAY MORNING. ALONG THE REDWOOD AND MENDOCINO COAST EXPECT OVERNIGHT TEMPERATURES TO FALL TO THE MID AND UPPER 20S BY SUNRISE MONDAY. A FREEZE WARNING WILL MOST LIKELY ALSO BE ISSUED FOR MONDAY NIGHT...AS ANOTHER VERY COLD NIGHT IS EXPECTED. A HARD FREEZE WARNING MEANS TEMPERATURES OF 29 DEGREES OR LESS ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. SMALL ANIMALS COULD ALSO BECOME VICTIMS OF THE COLD CONDITIONS IF LEFT OUTSIDE FOR AN EXTENDED PERIOD OF TIME. $$ ST
1 follow-up statement
000 WWUS76 KEKA 181546 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 746 AM PST MON DEC 18 2006 CAZ001-002-181700- /O.EXP.KEKA.FZ.W.0007.000000T0000Z-061218T1600Z/ REDWOOD COAST-MENDOCINO COAST- 746 AM PST MON DEC 18 2006 ...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING... THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM PST THIS MORNING. $$ KENNEDY
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Dec 17, 2:30 PM PST, 21 minutes earlier.
Area forecast discussion, Dec 17, 2:30 PM PST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 230 PM PST SUN DEC 17 2006 .SYNOPSIS...HIGH PRESSURE WILL PERSIST ACROSS THE ARE THROUGH WEDNESDAY. A PACIFIC STORM SYSTEM WILL APPROACH THE COAST AND BRING RAINFALL TO THE AREA LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. && .DISCUSSION... OFFSHORE FLOW CONTINUES TO DRY OUT THE BOUNDARY LAYER ACROSS NW CALIFORNIA THIS AFTERNOON. WITH THE DRYING AND STILL COOL AIR MASS ALOFT...GUIDANCE INDICATES TEMPS DROPPING TO NEAR OR BELOW 30 DEG TONIGHT. WILL UPGRADE FREEZE WATCH TO WARNING AT THE COAST. THOUGH AIR MASS WILL WARM SLIGHTLY OVER THE NEXT 24 HOURS...IT WILL REMAIN EXCEPTIONALLY DRY AND COLD AGAIN MON NIGHT. EXPECT WE WILL NEED ANOTHER FREEZE WARNING FOR LATE MON NIGH THROUGH EARLY TUE. MEDIUM RANGE GUIDANCE IS CONSISTENT IN PUSHING A COLD FRONT ACROSS NW CA EARLY THURSDAY. LATEST GFS HAS A DECENT FETCH OF PW WATER AT 1.2-1.4 INCHES AHEAD OF THE FRONT. HAVE BUMPED UP THE POPS FOR THIS PERIOD. THERE IS NOT LIKELY TO BE ANY FLOODING CONCERNS AS THE FRONT WILL PUSH THROUGH FAIRLY QUICKLY AND HEIGHTS ARE EXPECTED TO FALL SIGNFICANTLY DURING THE DAY THURSDAY. GFS ALSO BRINGS A SECONDARY WAVE TOWARDS NW CA THU NIGHT. THIS SHORT WAVE FEATURE IS A LITTLE MORE QUESTIONABLE...SO WILL KEEP CHANCE POPS FOR THU NIGHT. AS WE APPROACH NEXT WEEKEND A SHORT WAVE RIDGE STILL LOOKS LIKELY TO BUILD ACROSS NW CA. WILL KEEP THE GRIDS DRY THROUGH DAY 7 FOR NOW. ST && .AVIATION...VFR TONIGHT AT THE TERMINALS WITH FOG IN THE RIVER VALLEYS OVERNIGHT. MJV && .EKA...WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WARNING CAZ001-002 SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS ALL WATERS. &&
Hazardous weather outlook, Dec 17, 9:06 AM PST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 906 AM PST SUN DEC 17 2006 CAZ001-002-181300- REDWOOD COAST-MENDOCINO COAST- 906 AM PST SUN DEC 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FREEZE WATCH IS IN EFFECT FOR TONIGHT. OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 20S TO LOWER 30S. SEE PRODUCT SFONPWEKA OR WMO ID WWUS76 KEKA FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ003-004-076-181300- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 906 AM PST SUN DEC 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 12:48 AM PST | High Surf Advisory | EKA | 14 hr | |
| Dec 17, 3:06 AM PST | Freeze Watch | EKA | 12 hr |
Nearby
Freeze Warnings in California, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.